Alert archive / New York / Gale Warnings in 2008

Gale Warning 32, NWS New York, NY

November 24, 2008

NWS New York, NY issued this gale warning at Nov 24, 2008, 4:28 AM EST. It took effect at Nov 25, 2008, 12:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2008, 4:28 AM EST (09:28 UTC)
In effect from
Nov 25, 2008, 12:00 AM EST
Expired
Nov 25, 2008, 7:30 AM EST
In force
8 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS71 KOKX 240928
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
428 AM EST MON NOV 24 2008

...HIGH WINDS AND SEAS EXPECTED TONIGHT AND TUESDAY...

.A STORM SYSTEM MOVING OUT OF THE GREAT LAKES REGION WILL
APPROACH THE AREA WATERS TONIGHT. AS A RESULT...EXPECT STRONG
GUSTY WINDS AND HIGH SEAS. 

ANZ330-340-350-242130-
/O.UPG.KOKX.SC.Y.0088.081124T2300Z-081125T1100Z/
/O.NEW.KOKX.GL.W.0032.081125T0500Z-081125T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
428 AM EST MON NOV 24 2008

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST TUESDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

A STORM SYSTEM MOVING OUT OF THE GREAT LAKES REGION WILL APPROACH
THE AREA WATERS TONIGHT. AS A RESULT...WINDS WILL GUST TO TO GALE
FORCE AFTER MIDNIGHT TONIGHT AND DURING THE DAY ON TUESDAY. THIS
WILL ALSO PRODUCE HAZARDOUS SEAS ON THE OCEAN AND SOUND WATERS...
WHICH MAY PERSIST AFTER WINDS BEGIN TO SUBSIDE BY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-242130-
/O.EXB.KOKX.SC.Y.0088.081125T0500Z-081125T2300Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
428 AM EST MON NOV 24 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST
TUESDAY. 

A STORM SYSTEM MOVING OUT OF THE GREAT LAKES REGION WILL APPROACH
THE AREA WATERS TONIGHT. AS A RESULT...WINDS WILL GUST TO SMALL
CRAFT ADVISORY CRITERIA AFTER MIDNIGHT TONIGHT AND DURING THE DAY
ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ345-353-355-242130-
/O.EXT.KOKX.SC.Y.0088.081124T2300Z-081125T2300Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
428 AM EST MON NOV 24 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
6 PM EST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM EST TUESDAY. 

A STORM SYSTEM MOVING OUT OF THE GREAT LAKES REGION WILL APPROACH
THE AREA WATERS TONIGHT. AS A RESULT...WINDS WILL GUST TO SMALL
CRAFT ADVISORY CRITERIA TONIGHT AND TUESDAY. THE STRONG WINDS WILL
ALSO PRODUCE HAZARDOUS SEAS ON THE OCEAN WATERS...WHICH MAY PERSIST
AFTER WINDS BEGIN TO SUBSIDE BY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
000
WHUS71 KOKX 242053
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
353 PM EST MON NOV 24 2008

...HIGH WINDS AND SEAS EXPECTED TONIGHT AND TUESDAY...

.A STORM SYSTEM MOVING OUT OF THE GREAT LAKES REGION WILL
APPROACH THE AREA WATERS TONIGHT. AS A RESULT...EXPECT STRONG
GUSTY WINDS AND HIGH SEAS.

ANZ330-340-350-250900-
/O.CON.KOKX.GL.W.0032.081125T0500Z-081125T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
353 PM EST MON NOV 24 2008

...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
EST TUESDAY. 

A STORM SYSTEM MOVING OUT OF THE GREAT LAKES REGION WILL APPROACH
THE AREA WATERS TONIGHT. AS A RESULT...WINDS WILL GUST TO GALE
FORCE AFTER MIDNIGHT TONIGHT AND DURING THE DAY ON TUESDAY. THIS
WILL ALSO PRODUCE HAZARDOUS SEAS ON THE OCEAN AND SOUND WATERS...
WHICH MAY PERSIST AFTER WINDS BEGIN TO SUBSIDE BY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ345-353-355-250900-
/O.CON.KOKX.SC.Y.0088.081124T2300Z-081125T2300Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
353 PM EST MON NOV 24 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY. 

A STORM SYSTEM MOVING OUT OF THE GREAT LAKES REGION WILL APPROACH
THE AREA WATERS TONIGHT. AS A RESULT...WINDS WILL GUST TO SMALL
CRAFT ADVISORY CRITERIA TONIGHT AND TUESDAY. THE STRONG WINDS
WILL ALSO PRODUCE HAZARDOUS SEAS ON THE OCEAN WATERS...WHICH MAY
PERSIST AFTER WINDS BEGIN TO SUBSIDE BY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-250900-
/O.CON.KOKX.SC.Y.0088.081125T0500Z-081125T2300Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
353 PM EST MON NOV 24 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM EST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM EST TUESDAY. 

A STORM SYSTEM MOVING OUT OF THE GREAT LAKES REGION WILL APPROACH
THE AREA WATERS TONIGHT. AS A RESULT...WINDS WILL GUST TO SMALL
CRAFT ADVISORY CRITERIA AFTER MIDNIGHT TONIGHT AND DURING THE DAY
ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS71 KOKX 250237
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
937 PM EST MON NOV 24 2008

...HIGH WINDS AND SEAS EXPECTED TONIGHT AND TUESDAY...

.A STORM SYSTEM MOVING OUT OF THE GREAT LAKES REGION WILL
APPROACH THE AREA WATERS TONIGHT. AS A RESULT...EXPECT STRONG
GUSTY WINDS AND HIGH SEAS.

ANZ330-340-350-251030-
/O.CON.KOKX.GL.W.0032.081125T0500Z-081125T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
937 PM EST MON NOV 24 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY. 

WINDS ARE EXPECTED TO GUST TO GALE FORCE AFTER MIDNIGHT TONIGHT
AND DURING THE DAY ON TUESDAY. THIS WILL ALSO PRODUCE HAZARDOUS
SEAS ON THE OCEAN...UP TO 11 FEET BY TUESDAY MORNING...AND SOUND
WATERS...4 TO 6 FEET TUESDAY...WHICH MAY PERSIST AFTER WINDS
BEGIN TO SUBSIDE BY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ345-353-355-251030-
/O.CON.KOKX.SC.Y.0088.000000T0000Z-081125T2300Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
937 PM EST MON NOV 24 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY. 

WINDS WILL CONTINUE TO GUST TO SMALL CRAFT ADVISORY CRITERIA
TONIGHT AND TUESDAY. THE STRONG WINDS WILL ALSO PRODUCE HAZARDOUS
SEAS ON THE OCEAN WATERS...WITH SEAS UP TO 9 FEET BY TUESDAY
MORNING...WHICH MAY PERSIST AFTER WINDS BEGIN TO SUBSIDE BY
TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-251030-
/O.CON.KOKX.SC.Y.0088.081125T0500Z-081125T2300Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
937 PM EST MON NOV 24 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY. 

WINDS WILL CONTINUE TO GUST TO SMALL CRAFT ADVISORY CRITERIA
AFTER MIDNIGHT TONIGHT AND DURING THE DAY ON TUESDAY WITH GUSTS UP
TO 30 KT IN LONG ISLAND SOUND AND TO AROUND 25 KT IN NEW YORK
HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS71 KOKX 250825
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
325 AM EST TUE NOV 25 2008

...GUSTY WINDS AND ROUGH SEAS EXPECTED TODAY...

.A STORM SYSTEM AND ASSOCIATED COLD FRONT WILL AFFECT THE
WATERS TODAY. AS A RESULT...EXPECT GUSTY WINDS AND ROUGH SEAS.

ANZ330-340-350-251800-
/O.EXT.KOKX.GL.W.0032.000000T0000Z-081125T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
325 AM EST TUE NOV 25 2008

...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

WINDS ARE EXPECTED TO GUST TO GALE FORCE THIS MORNING...ESPECIALLY
IN HEAVIER SHOWERS. WINDS DIMINISH AS THEY SHIFT THIS AFTERNOON.
ROUGH SEAS CAN ALSO BE EXPECTED...UP TO 11 FEET ON THE OCEAN...
WITH 3 TO 5 FOOT SEAS ACROSS THE BAY AND EASTERN LONG ISLAND
SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ353-355-252030-
/O.EXT.KOKX.SC.Y.0088.000000T0000Z-081126T1100Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
325 AM EST TUE NOV 25 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST
WEDNESDAY. 

WINDS WILL CONTINUE TO GUST TO SMALL CRAFT ADVISORY CRITERIA
TODAY. THE STRONGEST GUSTS WILL OCCUR EARLY THIS MORNING IN
SOUTHERLY WINDS. WINDS DIMINISH SLIGHTLY ONCE THEY SHIFT TO THE
WEST THIS AFTERNOON. THESE WINDS WILL ALSO PRODUCE HAZARDOUS SEAS
ON THE OCEAN WATERS...WITH SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-252030-
/O.CON.KOKX.SC.Y.0088.000000T0000Z-081125T2300Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
325 AM EST TUE NOV 25 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

WINDS WILL CONTINUE TO GUST TO SMALL CRAFT ADVISORY
CRITERIA...FIRST IN SOUTHERLY FLOW THIS MORNING...THEN IN
WESTERLY WINDS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS71 KOKX 251230
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
730 AM EST TUE NOV 25 2008

...GUSTY WINDS AND ROUGH SEAS EXPECTED TODAY...

.A STORM SYSTEM WILL CONTINUE TO AFFECT THE WATERS TODAY. AS A
RESULT...EXPECT GUSTY WINDS AND ROUGH SEAS.

ANZ350-252300-
/O.CAN.KOKX.GL.W.0032.000000T0000Z-081125T1800Z/
/O.EXA.KOKX.SC.Y.0088.000000T0000Z-081126T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
730 AM EST TUE NOV 25 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

WINDS HAVE DIMINISHED BELOW GALE CRITERIA EARLY THIS MORNING.
HOWEVER A FEW GUSTS NEAR GALE FORCE ARE STILL POSSIBLE.
WINDS CONTINUE TO DIMINISH SLIGHTLY ONCE THEY SHIFT TO THE WEST
THIS AFTERNOON. THESE WINDS WILL ALSO PRODUCE HAZARDOUS SEAS ON
THE OCEAN WATERS...WITH SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-252300-
/O.CAN.KOKX.GL.W.0032.000000T0000Z-081125T1800Z/
/O.EXA.KOKX.SC.Y.0088.000000T0000Z-081125T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
730 AM EST TUE NOV 25 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

WINDS WILL CONTINUE TO GUST TO SMALL CRAFT ADVISORY CRITERIA...
FIRST IN SOUTHERLY FLOW THIS MORNING...THEN IN WESTERLY WINDS THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-252300-
/O.CON.KOKX.SC.Y.0088.000000T0000Z-081125T2300Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
730 AM EST TUE NOV 25 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

WINDS WILL CONTINUE TO GUST TO SMALL CRAFT ADVISORY CRITERIA...
FIRST IN SOUTHERLY FLOW THIS MORNING...THEN IN WESTERLY WINDS
THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-355-252300-
/O.CON.KOKX.SC.Y.0088.000000T0000Z-081126T1100Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
730 AM EST TUE NOV 25 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY. 

WINDS WILL CONTINUE TO GUST TO SMALL CRAFT ADVISORY CRITERIA
TODAY. THE STRONGEST GUSTS WILL OCCUR EARLY THIS MORNING IN
SOUTHERLY WINDS. WINDS DIMINISH SLIGHTLY ONCE THEY SHIFT TO THE
WEST THIS AFTERNOON. THESE WINDS WILL ALSO PRODUCE HAZARDOUS SEAS
ON THE OCEAN WATERS...WITH SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Nov 24, 1:11 AM EST, 3 hours 17 minutes earlier.

Area forecast discussion, Nov 24, 1:11 AM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
111 AM EST MON NOV 24 2008

.SYNOPSIS...
HIGH PRESSURE TO THE SOUTH WILL GIVE WAY TO A COMPLEX LOW PRESSURE
SYSTEM MONDAY NIGHT. THE LOW WILL PIVOT TO OUR NORTH TUESDAY...AND
DRIFT NORTHWARD THROUGH THE REMAINDER OF THE WEEK AS HIGH PRESSURE
BUILDS TO THE SOUTH.

&&

.NEAR TERM /THROUGH TODAY/...
WITH WINDS BECOMING RATHER LIGHT ACROSS THE AREA AND SKIES MOSTLY
CLEAR...TEMPERATURES IN SOME OUTLYING AREAS HAVE PLUMMETED THE
LAST HOUR OR SO. THEREFORE...HAVE UPDATED LOWS AND HOURLY
TEMPERATURES...AND WINDS AND GUSTS FOR TONIGHT. NO OTHER CHANGES
AT THIS TIME.

AS THE SURFACE HIGH MOVES OFF THE COAST TO OUR SOUTH AND UPPER
LEVEL LOW DEPARTS...WARM AIR ADVECTION WILL COMMENCE. SOME MID AND
HIGH LEVEL CLOUDINESS WILL MOVE ACROSS THE NORTHEAST TONIGHT AHEAD
OF WEAK RIDGING. SFC WINDS LIGHTEN AS THEY TURN TO THE SOUTH. AS
SUCH...TEMPERATURES WILL NOT BE QUITE AS COLD AS PREVIOUS NIGHTS.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
WEAK RIDGING ALOFT WILL BE BRIEF AS NEXT UPSTREAM LOW PRESSURE DIVES
OUT OF CENTRAL CANADA...AND TRACKS ACROSS THE GREAT LAKES REGION BY
MONDAY NIGHT. AT THE SURFACE...SOUTHERLY WINDS WILL PICK UP IN
INCREASING SOUTHERLY GRADIENT THROUGH THE DAY. IN SPITE OF MID AND
HIGH CLOUDS...THE SOUTHERLY FLOW WILL WARM UP TEMPERATURES CLOSER TO
SEASONAL NORMS.

SOME DISPARITIES AMONG MODELS NOTED. MODELS SIMILAR INTO MONDAY
NIGHT. UPPER LEVEL DIFFERENCES NOTED...MAINLY TUESDAY AND
WEDNESDAY AS NAM/WRF LIFTS LOW FURTHER NORTHWARD...WHEREAS GFS
CLOSER TO ENS SPREAD TO THE SOUTH. AT THE SFC...GFS A BIT SLOWER
WITH REGARD TO SFC FRONT...AS IT IS SEVERAL HOURS SLOWER. OVERALL
SFC FEATURES OF GFS HAVE SUPPORT FROM RGEM/UKMET/EC. GFS OUTPUTS
HIGHER QPF TO THE EAST AS COMPARED TO NAM/WRF...WITH SLOWER EASTWARD
PROGRESSION OF HEAVY PRECIP AXIS.

OVERALL...FRONT SWINGS THROUGH LATE MONDAY NIGHT/EARLY TUE AS
STACKED LOW PRESSURE PIVOTS TO OUR NORTHWEST TUESDAY. MODELS
CONSISTENT WITH LOCATION OF HIGHER MOISTURE AXIS AND HEAVIEST
RAINFALL ACROSS THE EASTERN PORTIONS OF THE CWA (WITH GFS/NAM
DIFFERENCES NOTED EARLIER). GENERALLY EXPECT A HALF INCH OR JUST
UNDER WESTERN PORTIONS...WITH AN INCH TO THE EAST (MAYBE HIGHER IF
GFS IS CORRECT. ONSET OF RAIN SEEMS TO BE MONDAY EVENING...FROM
WEST TO EAST. TOO MUCH WARM AIR ADVECTION FOR ANY FROZEN PRECIP.
H8 LOW WILL TO THE NW...AND ALL THE INGREDIENTS ARE IN PLACE FOR A
LIQUID EVENT.

BY TUESDAY AND WEDNESDAY...BULK OF RAINFALL MOVES EAST (BOTH GFS AND
NAM/WRF AGREE). ANY LINGERING RAIN IN THE MORNING WILL BE SCATTERED
AT BEST AS PLENTY OF DRY AIR WRAPS IN FROM THE SOUTHWEST (HIGHER
POPS EAST TUE MORNING). THE COLUMN WILL COOL...AND CLOUDS LINGER
THROUGH WEDNESDAY AS THE UPPER LOW IS SLOW TO LIFT NORTHWARD.
HOWEVER...I DO NOT FEEL MEASURABLE PRECIP IS LIKELY TUE AFTN THROUGH
WEDNESDAY...AND FORESEE LOW CHANCE/SLIGHT CHANCE POPS THE BEST BET.
PRECIP TYPE THIS TIME FRAME WILL DEPEND ON SFC AND BOUNDARY LAYER
TEMPS (AS TEMPS ALOFT COOL). DAYTIME RAIN/SNOW SHOWERS...WITH SNOW
SHOWERS AT NIGHT WHEN BOUNDARY LAYER COOLS. AGAIN...PRECIP WILL BE
LIMITED WITH SPOTTY LIGHT SHOWERS AT BEST GIVEN DRY AIR INTRUSION.

TEMPS COOL ONCE AGAIN..BUT WILL NOT BE QUITE AS COLD AS PREVIOUS
DAYS. MOS GENERALLY ACCEPTED.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT EARLY IN PERIOD WITH
STACKED LOW SLOWLY RETROGRADING INTO SOUTHERN ONTARIO WED NIGHT
THROUGH FRIDAY. THIS WILL SPELL UNSEASONABLY COLD AND SOMEWHAT
UNSETTLED CONDS AS SEVERAL WEAK SHORTWAVES ROTATE THROUGH THE BASE
OF THE TROUGH. MAIN FORCING WILL BE NW OF THE REGION...BUT SLIGHT
CHANCE POPS IN THE FCST THROUGH THURS WITH A BIT OF FORCING AND
MOISTURE. HIGHS WILL GENERALLY BE IN THE UPPER 30S TO LOW 40S THURS.

WEAK RIDGING EXPECTED FRIDAY...WITH SLIGHT WARM UP.

THEN QUITE A BIT OF UNCERTAINTY ON TIMING OF NEXT SHORTWAVE PIVOTING
TOWARDS THE EAST COAST AROUND BASE OF LARGE HUDSONS BAY POLAR VORTEX
NEXT WEEKEND. THIS IS RESULTING IN VARIOUS TIMING AND TRACK
DIFFERENCES WITH NEXT LOW PRESSURE SYSTEM TO AFFECT NORTHEAST...SO
FOR NOW HAVE PLAYED GFS...ECMWF...CMC...NAEFS ENSEMBLE MEAN
SOLUTIONS.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
HIGH PRESSURE OFF THE MID ATLANTIC COAST CONTINUES TO TRACK
NORTHEAST THROUGH MONDAY AS A DEVELOPING FRONTAL SYSTEM APPROACHES
FROM THE GREAT LAKES. VFR CEILINGS ARE EXPECTED TO RAPIDLY LOWER TO
MVFR AROUND 00Z TUESDAY AT THE NEW YORK CITY AND NEW JERSEY
TERMINALS AS A WARM FRONT OR OCCLUDED FRONT APPROACHES. SOME LIGHT
RAIN IS ALSO POSSIBLE WITH NO IMPACT ON VISIBILITIES THROUGH 00Z
TUESDAY. STEADY RAIN MOVES IN WITH CEILINGS AND VISIBILITIES
LOWERING TO MVFR. SOME UNCERTAINTY AS TO THE TIMING OF THE MVFR
CEILINGS AND APPROACH OF THE WARM/OCCLUDED FRONT. FRONT MAY BE A
LITTLE SLOWER TO APPROACH AND CEILINGS WOULD THEN REMAIN VFR.

OUTLOOK FOR 06Z TUESDAY THROUGH FRIDAY...WARM FRONT...OR OCCLUDED
FRONT IS EXPECTED TO MOVE THROUGH THE AREA TERMINALS AROUND 06Z
TUESDAY...WITH CEILINGS AND VISIBILITIES LOWERING TO IFR IN RAIN AND
FOG. ATMOSPHERE WARMS ENOUGH ACROSS THE AREA FOR PRECIPITATION TO BE
ALL LIQUID AT ALL THE TERMINALS FROM THE START.

THE LOW MOVES INTO THE EASTERN GREAT LAKES LATE MONDAY NIGHT AND
REMAINS INTO WEDNESDAY. CONDITIONS MAY IMPROVE DURING WEDNESDAY AS
SOME DRIER AIR MOVES IN BEHIND THE FRONTAL SYSTEM. VFR WEDNESDAY
NIGHT INTO FRIDAY AS HIGH PRESSURE BUILDS BACK INTO THE AREA FROM
THE SOUTH.

&&

.MARINE...
QUIET CONDITIONS ARE EXPECTED ON THE AREA WATERS UNTIL LATE MON
AFTERNOON OR MON EVENING...WHEN A COMPLEX STORM SYSTEM APPROACHES
THE AREA WATERS.

JUST AHEAD OF THE SYSTEM...THE PRESSURE GRADIENT WILL TIGHTEN AND A
LOW LEVEL JET WILL DEVELOP RESULTING IN AN INCREASE IN WINDS AND
SEAS TO SMALL CRAFT ADVISORY LEVELS ON THE OCEAN AND THE EASTERN
SOUND/BAYS.

OCEAN SEAS ARE EXPECTED TO BUILD TO 5-8 FT MON NIGHT INTO TUE. THIS
IS LOWER THAN 12Z WAVEWATCH AND A BIT CLOSER TO BUOY WIND/WAVE
CLIMATOLOGICAL VALUES. WIND GUSTS ARE EXPECTED TO PEAK JUST SHY OF
GALE FORCE. WILL GO WITH A SCA FOR ALL WATERS EXCEPT NY HARBOR AND
WESTERN SOUND MONDAY NIGHT. THIS SCA WILL NEED TO BE EXTENDED INTO
TUESDAY WITH THE NEXT FORECAST PACKAGE.

SCA CONDITIONS...MAINLY IN THE FORM OF HAZARDOUS SEAS...WILL LIKELY
CONTINUE AFTER COLD FRONTAL PASSAGE ON THE OCEAN FROM TUE INTO
THURSDAY. OCEAN SEAS COULD ALSO FLIRT WITH MARGINAL SCA AT TIME FROM
THU NIGHT INTO FRI.

&&

.HYDROLOGY...
DRY THROUGH LATE MONDAY AFTERNOON...THEN RAIN MOVES IN FROM WEST
TO EAST MONDAY NIGHT...AND CONTINUES INTO EARLY TUESDAY. IT
APPEARS THAT WE COULD OBSERVE ABOUT A HALF INCH OF TOTAL QPF
AROUND NYC AND NORTH AND WEST...WITH UP TO AN INCH FURTHER
EAST..LOCALLY HIGHER AMOUNTS POSSIBLE EAST (EASTERN LI AND SERN
CT). THIS WOULD BE OVER A 12 HOUR PERIOD...SO NO PROBLEMS ARE
ANTICIPATED WITH AREA RIVERS AND STREAMS. NEED TO WATCH FOR URBAN
TYPE FLOODING PROBLEMS ACROSS LI AND SERN CT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EST
     TUESDAY FOR ANZ330-340-345-350-353-355.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
HYDROLOGY...

Nearby

Gale Warnings in New York, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.